Continuing Education

The Continuing Education subcommittee provides education events for Certified Approvers.  These events are intended to enhance the skills required of a Certified Approver.  Please see below for education requirements and opportunities.

Learn about CA Continuing education requirements here.

Check your ULearn transcript here.  Trouble?  Use this job aid to help.

View Current and Past Fiscal Year Events here.

View Archives of Resources from Past Fiscal Year Events here.

Frequently used forms: Report of Attendance form and Video Summary form.    

If you still have questions regarding your continuing education hours, please email RCO at ovprrco@umn.edu.

FY17 Opportunities

Should I keep It....or Toss/Delete It: Records Management and Sponsored Project Records, with Susan McKinney-1 hour of CE credit
March 23, 11:00am-12:00pm, Walter Library room 101
Fly America Act, with Pat Briscoe-1 hour CE Credit
March 6, 2017, 1:00pm-2:00pm, Walter Library room 101

Post on the Certified Approver Community of Practice Discussion Groups- Minimum of four posts for 1 hour of CE credit
You can earn 1 hour of CE credit for a minimum of four posts (Initial question or responses) in the discussion groups on the Community of Practice Website.  Posts must be thoughtful and add to the conversation by enhancing the information or content. Please fill out the Report of Attendance Form to receive 1 hour of credit.

Tips and Tricks for Rebudgeting, with Andrea Marshall and Megan Vimont-1 hour CE Credit
February 8, 2017, 1:00pm-2:00pm, Walter Library room 101

NCURA Webinar Rebroadcast: Clear and Authentic Communication with Principal Investigators - 1 hour CE Credit
January 19, 2017, 10:00am-11:35am, Walter Library room 101

December FY17 Certified Approver User Group Meeting- (Those on the Twin Cities campus must attend in person to receive CE credit)
December 16, 2016, 1-3:00pm, Moos Tower room 1-450
Link to recording (No CE credit will be granted for viewing this recording)

SPA's Second Chance Opportunity: NCURA Virtual Meeting Sessions: Research Terms and Conditions-1 hour CE, Administrative Burden of Research Compliance- 1 hour of CE and Washington Update- 1 hour of CE.  December 12, 2016 from 8:30-11:30am in room 235 Blegen Hall.
Don't forget to fill out the Video Summary Form for credit after attending, and please indicate which session(s) you attended.
Please note CE credit will not be granted for FY17 if you previously attended these sessions on 8/9/2016 or 10/10/2016.

Navigating Office Politics Webinar- 1 hour CE
Link to view webinar recording.
After viewing the webinar please fill out the Video Summary Form for credit.

UG Q&A Session with Nicole Pilman-1 hour of CE
November 15, 2016 from 2:00-3:00pm in 655 McNamara
Please log into Ulearn to register and search "Continuing Education Committee Events"
 
Presentation Slides
     
SPA's Second Chance Opportunity: NCURA Virtual Meeting Session: Research Terms and Conditions- 1 Hour of CE Credit, October 10, 2016 at 10:00am in GW1, 450 McNamara.
To register for this course please sign into Ulearn and follow the instructions on the registration found on the SPA webpage.
Don't forget to fill out the Video Summary Form for credit after attending this course
Please note CE credit will not be granted for FY17 if you previously attended this session on 8/9/2016.

Tricky Approval Scenarios- A Roundtable Discussion-1 hour of CE
September 27, 2016 from 2:00-3:00pm in 655 McNamara
Please log into Ulearn to register and search "Continuing Education Committee Events"

Live Virtual Sessions from the NCRUA 58th Annual Meeting
August 9, 2016, 12:15-4:00pm in 655 McNamara
Once you have logged into ULearn you can register for one or all of the sessions by searching "Continuing Education Committee Events," and selecting the session(s) you would like to attend.
Come join us in 655 McNamara from 12:15-4:00pm for any/all of the 3 sessions
- 12:15-1:15 PM Research Terms and Conditions- 1 hour of CE credit
- 1:45-2:45 PM Administrative Burden of Research Compliance- 1 hour of CE credit
- 3:00-4:00 PM Washington Update-1 hour of CE credit
                  
Fall SPECTRUM/SPA Classes
At this time the following SPECTRUM/SPA courses are preaproved for CE hours:
- Electronic Subaward Invoice Processing- September 13, 2016, 1CE Credit
- Planning and Issuing Subawards- October 12, 2016, 2 CE Credits
- Cost Transfer- October 17, 2016, 2 CE Credits
- Having Fun with Fund Buckets- November 10, 2016, 2 CE Credits
- Managing Subawards- November 14, 2016, 2 CE Credits
- Electronic Subaward Invoice Processing- November 16, 2016, 1 CE Credit
- Managing Preaward and Advanced Accounts- December 14, 2016 1 CE Credit
Visit ULearn to see available times and to register for these courses
How to Register for SPECTRUM/SPA Courses

If you attend one of the preapproved classes, please submit the Report of Attendance to ensure this
course is reflected on your continuing education record for FY17.

Conference attendance

Please note: Travel funds are not available from the Certified Approver Program or RCO.  Certified Approvers must report their attendance at financial/research society conferences by completing the online Report of Attendance form.  Certified Approvers may be able to receive six hours of continuing education for attending a conference hosted by the organizations listed above. 

Management Development

CAs may receive continuing education hours for Organizational Effectiveness Management Development Session videotapes.  Three videos need to be viewed to receive 1 credit hour of continuing education.   After viewing the videos, please complete the online Report of Attendance and Video Summary forms.  Videos can be reserved through the U of M Libraries.

Organizational Effectiveness courses

CAs may receive continuing education hours for select Training & Organizational Effectiveness courses. Please submit details using the online Report of Attendance form to receive credit.  Currently the following course has been approved:
Conflict Fluency - 4 hours CE

SPA courses

Please submit the online Report of Attendance form to ensure it will be reflected on your continuing education record.
Electronic Subaward Invoice Processing - 1 hour CE


SPECTRUM courses

Please submit the online Report of Attendance form to ensure it will be reflected on your continuing education record.

 Upcoming Professional Development and Training Opportunities

Check out the Upcoming Professional Development and Training Opportunities here.

U of M central committee or project team 

Participation as a member of a University-wide committee or project team that is directly related to the grants management project. Please submit the details of your participation using the online Report of Attendance form.  Committee approval will be based on time commitment, relevance to grants management, and demonstration of University-wide participation and goals. Approved committee participation can satisfy up to four hours of the requirement. 

Volunteer Opportunities

CAs may receive continuing education hours for planning ongoing sessions for CAs and prospective CAs (if sessions run 12 weeks or longer), participating on CA subcommittees, or on a special project directly related to the Certified Approver Program. Please use the online Report of Attendance form to submit details. 

Past Year Events

View past years events here